Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 391, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 3, 2012, 5:04 PM EDT for Baker County, Calhoun County, Dougherty County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2012, 5:04 PM EDT (21:04 UTC)
- Expired
- Sep 3, 2012, 5:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Calhoun County, GA, Dougherty County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:10 PM EDT | TSTM WND DMG | N Leary, GA | A FEW TREES AND LIMBS DOWN ACROSS EASTERN CALHOUN COUNTY. |
| Sep 3, 5:30 PM EDT | TSTM WND DMG | 1 S Pretoria, GA | TREE DOWN ACROSS ROAD NEAR THE BAKER COUNTY LINE. |
| Sep 3, 5:30 PM EDT | TSTM WND DMG | N Leary, GA | A FEW TREES AND LIMBS DOWN ACROSS EASTERN CALHOUN COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS52 KTAE 032104
SVRTAE
GAC007-037-095-032145-
/O.NEW.KTAE.SV.W.0391.120903T2104Z-120903T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EDT MON SEP 3 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BAKER COUNTY IN SOUTHWEST GEORGIA...
EASTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
WESTERN DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 545 PM EDT
* AT 503 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF MORGAN TO 12 MILES SOUTHWEST OF LEARY...OR ALONG
A LINE EXTENDING FROM CORDRAYS MILL TO CRESTVIEW...AND MOVING EAST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3162 8460 3163 8458 3162 8458 3162 8429
3132 8431 3131 8432 3131 8433 3130 8434
3132 8464 3163 8462 3164 8460
TIME...MOT...LOC 2105Z 272DEG 17KT 3160 8453 3132 8459
$$
42-DVD1 follow-up statement
936
WWUS52 KTAE 032125
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT MON SEP 3 2012
GAC007-037-095-032145-
/O.CON.KTAE.SV.W.0391.000000T0000Z-120903T2145Z/
BAKER GA-CALHOUN GA-DOUGHERTY GA-
525 PM EDT MON SEP 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN DOUGHERTY...EASTERN CALHOUN AND NORTHERN BAKER COUNTIES
IN SOUTHWEST GEORGIA...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK HILL TO ELMODEL WMA...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUCKER...WALKER...NEWTON AND PRETORIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AWAY FROM WINDOWS.
&&
LAT...LON 3132 8431 3131 8432 3131 8433 3130 8434
3134 8455 3162 8454 3162 8429
TIME...MOT...LOC 2126Z 272DEG 19KT 3164 8439 3138 8442
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:16 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 3, 3:16 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EDT Mon Sep 3 2012 .NEAR TERM [Through Tonight]... With the presence of the upper level trough digging into the region, areas of convection may linger into the overnight hours longer than is typical for this time of year. The highest rain chance during the overnight hours is expected to be in southeast Alabama and portions of southwest Georgia closest to the influence of the upper level trough. In fact, the model consensus suggests likely PoPs in that region for the overnight hours and the official forecast follows suit. Our local 12z hi-res ARW run (12z RAP initialized with 12z NAM boundary conditions) is somewhat concerning and indicates that an area of training convection could develop during the overnight hours across portions of southeast Alabama and adjacent sections of southwest Georgia. The large scale environment could support such an occurrence with precipitable water values forecast around 2.25 inches and relatively weak steering flow. This is something that we will need to keep a close eye on through the evening hours. A mention of heavy rain was added into the forecast for late tonight across southeast Alabama and adjacent areas of southwest Georgia. Hopefully our local 18z hi-res ARW run (18z RAP initialized with 12z GFS boundary conditions) will shed some additional light on this potential scenario. Min temperatures in the low to mid 70s are expected areawide. && .SHORT TERM [Tuesday Through Wednesday Night]... The unsettled weather pattern which begins tonight, will continue right through Wednesday night. A weak trough (loosely associated with the remnamts of Isaac) is forecast to slide south across the region over the next several days, with a weak surface low possibly developing over the northeastern Gulf by Wednesday. With copious amounts of moisture available (PWAT 2-2.5 inches) along with modest upper forcing, expect solid coverage of convection each day. The guidance is in good agreement in showing the development of multiple convective complexes over the the next 60 hours. However, the exact timing, intensity, and location of these episodes remains highly uncertain. Given the generally weak flow aloft, severe weather is not the primary threat. However, there may be a risk for localized flooding given the tropical nature of the airmass. Some of the CAMS guidance is showing isolated rainfall totals of 5-10 inches over the next 48 to 60 hours. Will continue to monitor the evolution of this system, and a Flash Flood Watch may need to be considered later if the convective trends indicated by the hi-res guidance bear out. Have bumped up PoPs through Wednesday night from previous forecast, with likely PoPs for much of the area Tuesday and Wednesday afternoons. Kept southeastern Big Bend a bit drier since it will be closer to the subsident region on the west side of a TUTT low over central/south Florida. && .LONG TERM [Thursday through next Monday]... Rain chances will continue each day with possibly the best chance late next weekend as models show a very deep trough over the eastern CONUS with an upper low closing off over the Ohio Valley. This will send a strong cold front into the southeastern U.S. over the weekend with a frontal passage possibly by the end of the forecast period. Would like to see more run to run consistency before increasing PoPs higher than chance and dropping temps and dew points too low for the start of next week. && .AVIATION [Beginning 18Z Monday]... As an upper level trough affects the region, areas of convection may linger into the overnight hours with the highest chance around KDHN and KABY. Some MVFR to IFR cigs may also affect the terminals towards dawn on Tuesday. && .MARINE... Relatively light southwesterly flow will continue through Tuesday morning. However, by Tuesday afternoon and evening, the gradient is forecast to tighten as weak low pressure drops south towards the Gulf Coast. Exercise caution conditions are possible by Wednesday morning over the western waters, speading eastward by Wednesday afternoon. A period of advisory conditions is not out of the question at some point on Wednesday or Thursday. Winds and seas should diminish by late in the week as the trough of low pressure moves east into the Atlantic. && .FIRE WEATHER... Relative humidity values will remain safely away from critical levels for the next several days. Thus, no fire weather hazards are currently anticipated. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Van Dyke SHORT TERM...Camp LONG TERM...Barry AVIATION...Van Dyke MARINE...Camp FIRE WEATHER...Van Dyke
Hazardous weather outlook, Sep 3, 4:01 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 AM EDT MON SEP 3 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-040815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 401 AM EDT MON SEP 3 2012 /301 AM CDT MON SEP 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE REMNANTS OF ISAAC WILL DIVE BACK TOWARDS THE SOUTHEAST DEVELOPING A MEAN UPPER LEVEL TROUGH OVER THE SOUTHEASTERN U.S.. THIS TROUGH...ALONG WITH ADDED MOISTURE FROM WHAT'S LEFT OF ISAAC...AND A MORE FAVORABLE ONSHORE SEA BREEZE WIND FLOW...WILL HELP TO KEEP RAIN CHANCES ELEVATED. LOCALIZED FLOODING REMAINS POSSIBLE. A STRONG THUNDERSTORM COMPLEX WILL LIKELY DEVELOP NORTHWEST OF OUR AREA LATER TODAY AND WORK ITS WAY SOUTH TONIGHT WITH ASSOCIATED RAINFALL LIKELY REACHING AT LEAST OUR NORTHWEST MOST COUNTIES OVERNIGHT. A FEW STORMS MAY BE STRONG TO ISOLATED SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE REMNANT TROUGH FROM ISSAC WILL CONTINUE TO DIG SOUTHEAST INTO MID WEEK KEEPING CONDITIONS SIMILAR TO THAT EXPLAINED ABOVE IN OUR AREA. AS THE TROUGH IS SHUNTED FURTHER EAST BEGINNING ON THURSDAY...RAINFALL WILL DECREASE TO NORMAL THEN BELOW NORMAL THROUGH THE UPCOMING WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY THROUGH TONIGHT BUT SPOTTERS SHOULD MONITOR THE WEATHER IN CASE FLOODING OR SEVERE STORMS DEVELOP. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Sep 3, 4:05 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM CDT MON SEP 3 2012
ALZ066-032030-
DALE AL-
305 PM CDT MON SEP 3 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DALE COUNTY...
* UNTIL 330 PM CDT
AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR OZARK...OR NEAR HOOPER STAGE FIELD...MOVING EAST AT
20 MPH.
PEOPLE IN CENTRAL DALE COUNTY...INCLUDING THE CITIES OF FORT
RUCKER...OZARK AND NEWTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3131 8542 3131 8543 3133 8579 3145 8579
3151 8579 3153 8542
TIME...MOT...LOC 2005Z 277DEG 18KT 3141 8569
42-DVDSpecial weather statement, Sep 3, 4:20 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT MON SEP 3 2012
GAZ124-126-032100-
TERRELL GA-LEE GA-
420 PM EDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR LEE AND TERRELL
COUNTIES...
* UNTIL 500 PM EDT
AT 418 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LESLIE TO 8 MILES NORTHEAST
OF MORGAN...OR ALONG A LINE EXTENDING FROM LESLIE TO DOVEREL...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN LEE AND SOUTHEASTERN TERRELL COUNTIES...INCLUDING THE
CITIES OF DAWSON AND LEESBURG...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3191 8391 3185 8393 3183 8397 3181 8398
3180 8401 3177 8399 3174 8400 3162 8416
3162 8455 3164 8454 3170 8454 3190 8437
3189 8435 3192 8434 3192 8394
TIME...MOT...LOC 2020Z 294DEG 14KT 3191 8408 3164 8453
42-DVDLocal storm report, Sep 3, 4:24 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 S OZARK 31.44N 85.65W
09/03/2012 DALE AL EMERGENCY MNGR
TREE DOWN ON MIXON SCHOOL ROAD AT SHERRILL LANE.
&&
GODSEYSpecial weather statement, Sep 3, 4:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT MON SEP 3 2012
GAZ123-125-142-144-032130-
BAKER GA-CALHOUN GA-DOUGHERTY GA-EARLY GA-
452 PM EDT MON SEP 3 2012
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
BAKER...CALHOUN...WESTERN DOUGHERTY AND EASTERN EARLY COUNTIES...
* UNTIL 530 PM EDT
AT 449 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MORGAN TO 8 MILES SOUTHEAST
OF ARLINGTON...OR ALONG A LINE EXTENDING FROM DICKEY TO
DOUGLASVILLE...MOVING EAST AT 20 MPH.
PEOPLE IN CALHOUN...EASTERN EARLY...NORTHWESTERN BAKER AND WESTERN
DOUGHERTY COUNTIES...INCLUDING THE CITIES OF ARLINGTON...MORGAN AND
LEARY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3162 8458 3162 8433 3126 8435 3126 8436
3125 8477 3162 8474 3162 8466 3163 8465
3163 8460 3162 8459 3163 8458
TIME...MOT...LOC 2051Z 277DEG 16KT 3157 8465 3133 8466
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:20 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 40 min |
| Sep 3, 4:33 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 42 min |
| Sep 3, 4:52 PM EDT | Special Weather Statement | TAE | Baker, Calhoun | 38 min |
| Sep 3, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Lee, Mitchell, Terrell | 54 min |
| Sep 3, 6:08 PM EDT | Special Weather Statement | TAE | Worth | 37 min |
| Sep 3, 6:30 PM EDT | Areal Flood Advisory | TAE | Lee, Randolph, Terrell | 90 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.